MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Olympus contacted the user and got the information that candida tropicalis (1cfu/ endoscope) was detected at the sampling by the user.The subject device was returned to olympus (b)(4).(b)(4) sent the device to a third-party laboratory for microbiological testing.As a result of the testing, staphylococcus coagulase negative (1cfu) was detected from the sample collected from the all channels of the device.Omsc reviewed the manufacture history (dhr) of the device and confirmed no irregularity.The exact cause of the reported phenomenon could not be conclusively determined.The reprocessing manual of the subject device has already warns following: 1.4 precautions warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.
 
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of microbiological testing by the user facility, unspecified microbes were detected from the sample collected from the subject device.The user facility did not provide other detailed information such as the number and the type of microbes.Other detailed information such as the reprocessing method was not provided.There was no report of infection associated with this report.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11175436
Report Number8010047-2021-01415
Device Sequence Number16731867
Product Code FDS
UDI-Device Identifier04953170307515
UDI-Public04953170307515
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1